TIMES.KY

Cayman Islands, Caribbeanand International News
Sunday, Apr 11, 2021

Hong Kong authorities probe death, hospitalizations that occurred days after people received Sinovac Covid jab

Hong Kong authorities probe death, hospitalizations that occurred days after people received Sinovac Covid jab

Hong Kong officials are investigating a death and two medical episodes reported days after individuals were given China’s Sinovac Covid-19 vaccine. So far no links have been established between the drug and the incidents.
Local media reported that a 71-year-old man was hospitalized on Sunday night after receiving the jab last Wednesday. He’s believed to have died from a heart attack.

Health authorities said they were looking into the case. The death coincided with two elderly individuals being rushed to the hospital days after being administered the vaccine. An 80-year-old man was taken to intensive care with chest pain on Saturday, five days after receiving the shot.

Meanwhile, on Sunday, a 72-year-old woman who took the drug a day earlier was hospitalized after experiencing general discomfort. Both patients suffer from pre-existing conditions, local media reported. Both cases are being reviewed for any possible links to the vaccine.

Two other deaths have been reported in recent days, but authorities have ruled out the vaccine as a potential cause for the fatalities.

A 55-year-old woman who got the jab died last weekend after suffering from a stroke and subsequent heart attack. Officials have concluded her passing was not related to the Sinovac jab, but are still preparing a final report on the matter.

Medical experts also ruled on Wednesday that the death of a 63-year-old man who suffered from diabetes and hypertension was not caused by the shot.

While none of the incidents have been shown to be caused by the vaccine, questions have been raised about why Hong Kong is administering the drug to people aged 60 and older, even though the same is not done in mainland China.

There have been numerous reports of serious medical episodes and deaths occurring in people who receive various Covid-19 vaccines, but none of the incidents have been shown to be caused by the jabs. On Sunday, Austrian health officials halted the use of a batch of AstraZeneca vaccine as a precaution while probing the death of a nurse who received the drug.
Newsletter

Related Articles

TIMES.KY
×